Top
10
Doctor insights on: Likelihood Of Anaphylaxis With Various Antibiotics

Share
1

1
What's the likelihood of long term antibiotic prophylaxis resulting in pulmonary fibrosis with Nitrofurantoin? Mom's getting sequentially recurrentuti

What's the likelihood of long term antibiotic prophylaxis resulting in pulmonary fibrosis with Nitrofurantoin? Mom's getting sequentially recurrentuti

Pulmonary fibrosis : Pulmonary fibrosis due to nitrofurantoin is rare, about less than 1% reported in literature, but risk increases with age of patient and other medical condition. Symptoms may start to develop after 6 months of treatment. Usually fatigue, dry cough and shortness of breath without fever. Stop the nitrofurantoin if these symptoms develop and see a physician immediately ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


3

3
Would the older or newer generation of cephalosporins antibiotics be more likely to cause anaphylaxis in patients severely allergic to penicillin?

Would the older or newer generation of cephalosporins antibiotics be more likely to cause anaphylaxis in patients severely allergic to penicillin?

See below: Persons with type 1 immediate hypersensity to penicillin antibiotics should generally avoid taking cephalosporin antibiotics because of the low but real risk of cross allergenicity. Safe alternative antibiotics include vancomycin, septra, (sulfamethoxazole and trimethoprim) macrolides, tetracyclines, aztreonam, clindamycin, zyvox, quinolones etc. ...Read more

See 2 more doctor answers
5

5
Can anaphylaxis happen after few days of consuming an anitbiotic.Today I had throat tightening symptoms, which resolved by themselv but still affaraid?

Can anaphylaxis happen after few days of consuming an anitbiotic.Today I had throat tightening symptoms, which resolved by themselv but still affaraid?

Difficult question: It is possible after a few doses have been taken. Throat tightening is one symptom that can be caused by anaphylaxis (one of several likely symptoms). Throat tightening can be due to many other less sinister causes. Most importantly, the next dose could be deadly if the episode was caused by anaphylaxis. For this reason, call the prescribing doc for recs and consider consultation with an Allergist ...Read more

6

6
Anaphylactic allergic reactions due to antibiotics. How do I recover from the lingering side-effects?

Anaphylactic allergic reactions due to antibiotics. How do I recover from the lingering side-effects?

Systemic steroids: If you have delayed side effects that are significant, you may benefit from a course of systemic steroids such as Medrol (methylprednisolone) or prednisone. I would discuss this with your doctor. ...Read more

8

8
Is anaphylactic shock somewhat common with taking antibiotics?

If you are allergic: If you are allergic to a particular antibiotic, then you end up in a anaphylactic reaction. Most people tolerate antibiotics well. ...Read more

9

9
Can antibiotics or anaphylactic shock increases plateltes counts in ITP (4 years ago) ?

Can antibiotics or anaphylactic shock increases plateltes counts in ITP (4 years ago) ?

If you had H. Pylori: and took antiiotics to treat your stomach infection then yes, your platelet count would be expected to improve. Corticosteroids are often given after an attack of anaphylaxsis so yes, that could also result in an increase in your platelet count. That said, these issues are controversial still, everyone's situation is unique. continuing antiiotics wont help if the H. pylori is gone. Talk with UR MD ...Read more

10

10
My liver values are 105 ggt.I don't drink alchool and I eat various food.They where at 75.Is it from the apendice removal?Anthibiotics for 5days...

My liver values are 105 ggt.I don't drink alchool and I eat various food.They where at 75.Is it from the apendice removal?Anthibiotics for 5days...

Maybe: Some antibiotics can cause increases in liver enzymes, but most drugs given for appendicitis for a short time will not cause that. Ask your doctor - there may be other drugs that you have taken. Many pain medicines have a lot of acetominophen added to the narcotic. Large doses of acetominophen can cause liver damage. ...Read more

See 1 more doctor answer